MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. RECOVERY CONE REMOVAL SYSTEM; VENA CAVA FILTER REMOVAL SYSTEM

BARD PERIPHERAL VASCULAR, INC. RECOVERY CONE REMOVAL SYSTEM; VENA CAVA FILTER REMOVAL SYSTEM
Catalog Number FBRC
Medical Device Problem Codes Break (1069); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a filter retrieval procedure, the cone retrieval device captured the filter into sheath; however, upon removal of the filter, the retrieval system detached.Therefore, the retrieval device, filter and sheath were removed as a single unit.There was no reported impact or consequence to the patient.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the system was returned.A complete circumferential break in the recovery cone catheter was noted 22cm from the distal end of the y-body.Therefore, the recovery cone catheter was returned in two separate pieces.The remaining portion was contained in the recovery cone sheath.Stretching was noted to both sides of the break.The recovery cone sheath appeared to have been partially cut 71.5cm and 70.1cm from the proximal end of the luer.The sheath was also noted to be cut 71.1cm from the proximal end of the luer; the detached portion was not provided for evaluation.The distal marker band was not returned and assumed to be on the portion of the sheath not returned for evaluation.Two tines of the recovery cone were noted to be detached.The polyurethane cone was separated from two of the prongs.Dimensional evaluation: all measurements met the required specifications.Medical records review: no medical records have been made available to the manufacturer.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the device was returned for evaluation.The proximal portion of the recovery cone catheter was returned separated from the distal portion with stretching noted at the breaking point.Therefore, the investigation can be confirmed for a break in the recovery cone catheter.Two tines of the recovery cone were noted to be detached during evaluation.Therefore, the investigation can be confirmed for detachment of the tines.Additionally, during evaluation the polyurethane cone was noted to be separating from two of the tines.Therefore, the investigation can also be confirmed for material separation.It should be noted that per the reported event, the recovery cone was used to retrieve a denali filter.Per the denali ifu (instructions for use), the denali filter should be removed using an intravascular loop snare only.The recovery cone is only indicated for use to percutaneously remove the g2 x filter, g2 express filter, g2 filter and the recovery filter from the vena cava, or facilitate the retrieval of foreign objects from the peripheral vascular system.The recovery cone is not indicated for use to remove a denali filter.Therefore, it is likely that user related issues (use of a recovery cone to remove a denali filter) contributed to the alleged deficiencies.Labeling review: the current ifu (instructions for use) states: general information: the recovery cone removal system is intended to percutaneously remove the g2 x filter, g2 express filter, g2 filter, recovery filter or a foreign body as indicated.Indications for use: the recovery cone removal system is intended for use to percutaneously remove the g2 x filter, g2 express filter, g2 filter and the recovery filter from the vena cava, or facilitate the retrieval of foreign objects from the peripheral vascular system.Warnings: do not use excessive force when manipulating the cone.Excessive force may damage the catheter or other parts of the recovery cone removal system.Equipment required: 12 french dilator directions for use - g2 x filter, g2 express filter, g2 filter or recovery filter removal insert the guidewire and gently advance it to the location of the g2 x filter, g2 express filter, g2 filter or recovery filter for removal.Pre-dilate the accessed vessel with a 12 french dilator.Advance the 10 french introducer catheter together with its tapered dilator over the guidewire and into the vein, such that the tip of the sheath is approximately 3cm cephalad to the filter tip.Note: the introducer catheter has a radiopaque marker at the distal end of the catheter sheath to assist in visualization.Perform a standard inferior venacavogram (typically 30 ml of contrast medium at 15 ml/s).Check for thrombus within the filter.If there is significant thrombus within the filter, do not remove the g2 x filter, g2 express filter, g2 filter or recovery filter.Capture and removal of the g2 x filter, g2 express filter, g2 filter or the recovery filter: the capture of the g2 x filter, g2 express filter, g2 filter or recovery filter is illustrated in the ifu.
 
Event or Problem Description

Brand Name
RECOVERY CONE REMOVAL SYSTEM
Common Device Name
VENA CAVA FILTER REMOVAL SYSTEM
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6648365
Report Number2020394-2017-00652
Device Sequence Number1049123
Product Code MMX
UDI-Device Identifier00801741040948
UDI-Public(01)00801741040948(17)191228(10)GFBN0268
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2019
Device Catalogue NumberFBRC
Device Lot NumberGFBN0268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight92